Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 145, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 15, 2014, 3:53 PM EDT for Durham County, Orange County, North Carolina. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2014, 3:53 PM EDT (19:53 UTC)
- Expired
- Jul 15, 2014, 4:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Durham County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 61 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:00 PM EDT | TSTM WND DMG | Hillsborough, NC | NUMEROUS TREES DOWN AROUND HILLSBOROUGH |
| Jul 15, 4:05 PM EDT | TSTM WND DMG | 2 S Hillsborough, NC | 10 FOOT SECTION OF A WOODEN FENCE WAS KNOCKED DOWN NEAR CHURTON ST AND LAFAYETTE DR |
| Jul 15, 4:05 PM EDT | TSTM WND DMG | 2 S Hillsborough, NC | TREE FELL ON HOUSE NEAR CHURTON ST AND LAFAYETTE DR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
470
WUUS52 KRAH 151953
SVRRAH
NCC063-135-152030-
/O.NEW.KRAH.SV.W.0145.140715T1953Z-140715T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
353 PM EDT TUE JUL 15 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 430 PM EDT
* AT 352 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS
STORM WAS LOCATED NEAR HILLSBOROUGH...AND MOVING EAST AT 25 MPH.
HAIL UP TO QUARTER SIZE IS ALSO POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...HILLSBOROUGH...ROUGEMONT...CARR...
BETHESDA...CANE CREEK RESERVOIR...ENO RIVER STATE PARK...SCHLEY...
BAHAMA...GORMAN...EFLAND...LAKE MICHIE AND FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3609 7881 3608 7879 3593 7880 3594 7924
3622 7924 3623 7880
TIME...MOT...LOC 1952Z 259DEG 21KT 3605 7916
$$
GIH2 follow-up statements
558
WWUS52 KRAH 152019
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
419 PM EDT TUE JUL 15 2014
NCC063-135-152030-
/O.CON.KRAH.SV.W.0145.000000T0000Z-140715T2030Z/
DURHAM NC-ORANGE NC-
419 PM EDT TUE JUL 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR DURHAM AND EASTERN ORANGE COUNTIES...
AT 418 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR HILLSBOROUGH...MOVING EAST AT 20
MPH. VERY HEAVY RAIN IS ALSO LIKELY WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...HILLSBOROUGH...ROUGEMONT...BETHESDA...
SCHLEY...BAHAMA...GORMAN...ENO RIVER STATE PARK...LAKE MICHIE AND
FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD. THESE HEAVY RAINS MAY REDUCE VISIBILITY ENOUGH TO
MAKE DRIVING DANGEROUS.
&&
LAT...LON 3609 7881 3608 7879 3593 7880 3594 7915
3622 7913 3623 7880
TIME...MOT...LOC 2018Z 262DEG 16KT 3606 7902
$$
GIH539
WWUS52 KRAH 152030
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
430 PM EDT TUE JUL 15 2014
NCC063-135-152039-
/O.EXP.KRAH.SV.W.0145.000000T0000Z-140715T2030Z/
DURHAM NC-ORANGE NC-
430 PM EDT TUE JUL 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR DURHAM AND EASTERN ORANGE
COUNTIES WILL EXPIRE AT 430 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED JUST BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER... THIS STORM WILL BE CLOSELY MONITORED FOR SIGNS OF
RESTRENGTHENING.
LAT...LON 3609 7881 3608 7879 3593 7880 3594 7915
3622 7913 3623 7880
TIME...MOT...LOC 2024Z 259DEG 21KT 3606 7902
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:40 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 15, 2:40 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 240 PM EDT TUE JUL 15 2014 .SYNOPSIS...A STRONG COLD FRONT WILL SWEEP EAST ACROSS CENTRAL NC THIS AFTERNOON THROUGH TONIGHT. COOLER...DRY HIGH PRESSURE WILL BUILD IN FOR THE END OF THE WEEK. && .NEAR TERM /TONIGHT/... AS OF 210 PM TUESDAY... ACTIVITY IS FIRING IN ALL QUADRANTS AND WILL BE INCREASING COVERAGE THROUGH THE AFTERNOON AS DEVELOPING CONVECTION ENCOUNTERS INCREASINGLY SUPPORTIVE MID AND UPPER LEVEL DYNAMICS ASSOCIATED WITH THE UPPER TROF OVER THE GREAT LAKES. STRONG INSTABILITY (MUCAPE >3K JOULES) AND THE MOISTURE-PRIMED ATMOSPHERE IS CONDUCIVE TO FREQUENT LIGHTNING AS WELL AS THE CHANCE OF A FEW STORMS PRODUCING SEVERE DOWNBURST WINDS. A STRONGER SURGE IS EXPECTED AS THE COLD FRONT MERGES INTO THE LEE TROF OVER CENTRAL NC THIS AFTERNOON AND PROGRESSES EAST THROUGH EARLY TONIGHT. THIS SURGE WILL SUPPORT A LINE OR LINES OF STRONGER STORMS...POTENTIALLY PRODUCING DAMAGING WIND GUSTS...IN THE TRIAD AROUND 400 PM AND MOVING EAST TO THE TRIANGLE AROUND 800 PM. TRAINING STORMS COULD PRODUCE UP TO 2 INCHES OF RAIN WITHIN AN HOURS TIME...WHICH WOULD POTENTIALLY CAUSE MINOR FLASH FLOODING...ESPECIALLY IN URBAN AND POORLY DRAINED AREAS. STORMS WILL WEAKEN WITH LOSS OF INSOLATION...TAPERING OFF MORE RAPIDLY IN THE TRIAD AS THE JUXTAPOSITIONED DYNAMICS SHIFT FOCUS FURTHER EAST. STORMS WILL BE DIMINISHING IN THE TRIANGLE AND POINTS EAST TOWARDS MIDNIGHT. HOWEVER...SHOWERS AND ISOLATED STORMS ARE POSSIBLE...ESPECIALLY IN THE EAST...THROUGH MORNING. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... AS OF 230 PM TUESDAY... THE MUCH TALKED ABOUT COLD FRONT IS EXPECTED TO BE OVER EASTERN NC TO START THE DAY ON WEDNESDAY AND IS THEN PROGGED TO STALL SOUTH OF THE AREA AS HIGH PRESSURE SHIFTS TOWARDS THE EAST COAST. AS DRIER AIR FILTERS IN BEHIND THE FRONT...PRECIP IS EXPECTED TO BE COMING TO AN END ACROSS THE COASTAL PLAIN ON WEDNESDAY MORNING...WITH ALL THE RAIN EXPECTED TO BE EAST OF THE FORECAST AREA BY 18-21Z. THEN WITH SURFACE HIGH PRESSURE BECOMING THE DOMINATE FEATURE AND PWAT VALUES FALLING BELOW 1.25 INCHES (EVEN BELON AN INCH ON THURSDAY)...MOSTLY DRY CONDITIONS ARE EXPECTED FOR THURSDAY AND FRIDAY. THE MAIN FOCUS FOR THESE DAYS WILL BE THE COOLER TEMPS...AS HIGHS WILL ONLY BE IN THE LOW TO MID 80S AND OVERNIGHT LOWS WILL FALL IN THE LOWER 60S (WITH EVEN SOME UPPER 50S POSSIBLE IN THE NORTHERN PIEDMONT). && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 230 PM TUESDAY... THERE IS STILL QUITE A BIT OF UNCERTAINTY FOR THE LONG TERM PERIOD...HOWEVER A RETURN TO MORE UNSETTLED WEATHER IS LIKELY. THE MODELS ARE HINTING AT A WAVE(S) OF LOW PRESSURE DEVELOPING AND TRACKING ALONG THE STALLED FRONT...WHICH WOULD RAISE PRECIP CHANCES ONCE AGAIN FOR THE END OF THE PERIOD. IN ADDITION...THE UPPER TROUGH WEST OF THE AREA WILL BECOME MORE AMPLIFIED ONCE AGAIN AS A SHORTWAVE MOVES OUT OF THE NORTHERN ROCKIES. WHILE THE DETAILS STILL NEED TO BE IRONED OUT OVER THE NEXT COUPLE OF DAYS...RAIN CHANCES WILL INCREASE ONCE AGAIN BY THE WEEKEND AND INTO EARLY NEXT WEEK AS THE UPPER TROUGH VERY SLOWLY PROGRESSES EAST. TEMPS WILL REMAIN BELOW NORMAL...BUT WILL START TO MODERATE SOME AND GENERALLY MID TO UPPER 80S...WITH OVERNIGHT LOWS IN THE UPPER 60S TO LOWER 70S CAN BE EXPECTED BY EARLY NEXT WEEK. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 210 PM TUESDAY... CONDITIONS WILL BE VFR OUTSIDE OF WIDESPREAD SHOWERS AND THUNDERSTORMS... WHICH WILL BE ACCOMPANIED BY MVFR OR BRIEFLY IFR CONDITIONS IN HEAVY RAIN. WHILE STORMS WILL BE SCATTERED ALL ACROSS CENTRAL NC...STRONGER STORMS ARE EXPECTED TO DEVELOP IN A LINE OR LINES AS A COLD FRONT PROGRESSES EAST OUT OF THE MOUNTAINS. THESE MORE ORGANIZED STORMS WILL REACH GSO/INT BETWEEN 19-23Z...AND POINTS EAST (RDU/FAY/RWI) BETWEEN 20-03Z. THEY WILL BE ACCOMPANIED BY WIND GUSTS TO 25 KNOTS...AND A FEW STORMS MAY PRODUCE GUSTS UP TO OR EXCEEDING 50 KNOTS. STRONGER CONVECTION WILL WANE AS THE FRONT PASSES..WITH STORMS DIMINISHING IN THE GSO/INT AREA BY AROUND 01Z...AND AT POINTS EAST BY 06Z. BRIEFLY VFR CONDITIONS IN SHOWERS AND ISOLATED THUNDERSTORMS COULD PERSIST...MAINLY IN THE EAST...THROUGH 12Z. SIMILARLY... PREVAILING WINDS OF LESS THAN 10 KNOTS WILL SHIFT TO WEST...THEN NORTHWEST AS THE FRONT MOVES THROUGH. LONG TERM: HIGH PRESSURE WITH DRY AND VFR CONDITIONS ARE EXPECTED BY MORNING WEDNESDAY IN THE WEST...AND BY MID DAY IN THE EAST. THESE VFR CONDITIONS WILL CONTINUE THROUGH FRIDAY. THE CHANCES FOR MAINLY AFTERNOON AND EVENING CONVECTION WILL INCREASE AGAIN LATE FRIDAY THROUGH THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MLM NEAR TERM...MLM SHORT TERM...KRD LONG TERM...KRD AVIATION..MLM
Hazardous weather outlook, Jul 15, 12:20 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1220 PM EDT TUE JUL 15 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-160745- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1220 PM EDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ...SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY TONIGHT... THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND SPREAD ACROSS CENTRAL AND EASTERN NORTH CAROLINA THROUGH THE EVENING. A FEW OF THE STORMS MAY BECOME SEVERE WITH THE PRIMARY HAZARD OF DAMAGING WIND GUSTS TO NEAR 60 MPH. THE MAIN THREAT OF SEVERE WEATHER SHOULD BE FROM 200 PM TO AROUND 500 PM IN THE NORTHWEST... AND BETWEEN 400 PM AND 900 PM IN THE CENTRAL AND EASTERN AREAS. THE THREAT OF SEVERE STORMS WILL RAPIDLY DIMINISH EARLY TONIGHT. SOME OF THE STORMS WILL DEVELOP IN LINES...WHICH WILL PRODUCE LOCALLY HEAVY RAIN RANGING UP TO 2 INCHES IN A SHORT TIME SPAN. THIS COULD CAUSE MINOR FLOODING...ESPECIALLY IN URBAN AREAS. THE MAIN AREA OF CONCERN FOR HEAVIER RAIN WILL BE FROM THE TRIANGLE AND ROXBORO AREAS EAST TO ROCKY MOUNT AND GOLDSBORO. IN ADDITION... REMEMBER LIGHTNING IS A HAZARD WITH ANY THUNDERSTORM. FREQUENT LIGHTNING CAN BE EXPECTED WITH THE STORMS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. MLM/32
In the hours before
Special weather statement, Jul 15, 2:37 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT TUE JUL 15 2014
NCZ040-041-076-077-151915-
WAKE-LEE-HARNETT-CHATHAM-
237 PM EDT TUE JUL 15 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN WAKE...
NORTHEASTERN LEE...NORTH CENTRAL HARNETT AND SOUTHEASTERN CHATHAM
COUNTIES UNTIL 315 PM EDT...
AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF SANFORD...MOVING NORTHEAST AT 20
MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARY...FUQUAY-VARINA...ANGIER...APEX...HOLLY SPRINGS...BROADWAY...
SHEARON HARRIS RESERVOIR...HARRIS LAKE BOAT LAUNCH...NEW HILL AND
RAVEN ROCK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3577 7876 3554 7868 3552 7871 3552 7869
3550 7868 3540 7905 3560 7911
TIME...MOT...LOC 1837Z 242DEG 17KT 3551 7903
GIHSpecial weather statement, Jul 15, 2:43 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
243 PM EDT TUE JUL 15 2014
NCZ008-024-025-151930-
GRANVILLE-ORANGE-DURHAM-
243 PM EDT TUE JUL 15 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
GRANVILLE...SOUTHEASTERN ORANGE AND CENTRAL DURHAM COUNTIES UNTIL 330
PM EDT...
AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF DURHAM...MOVING EAST AT 20 MPH.
ANOTHER INTENSE STORM WAS JUST EAST OF HILLSBOROUGH IN ORANGE COUNTY.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...OXFORD...HILLSBOROUGH...CREEDMOOR...BUTNER...
STEM...LAKE BUTNER...ENO RIVER STATE PARK AND BAHAMA.
LAT...LON 3632 7861 3611 7853 3605 7855 3604 7860
3608 7869 3607 7875 3603 7875 3602 7874
3603 7872 3601 7871 3594 7904 3611 7912
3624 7880
TIME...MOT...LOC 1842Z 248DEG 17KT 3609 7889
GIHSpecial weather statement, Jul 15, 3:07 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 307 PM EDT TUE JUL 15 2014 NCZ041-151945- WAKE- 307 PM EDT TUE JUL 15 2014 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL WAKE COUNTY UNTIL 345 PM EDT... AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DEVELOPING OVER CARY...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RALEIGH...CARY...GARNER...RDU INTERNATIONAL...APEX...HOLLY SPRINGS... MORRISVILLE...LAKE WHEELER...LAKE BENSON AND WILLIAM B UMSTEAD STATE PARK. LAT...LON 3565 7885 3584 7888 3594 7858 3569 7852 TIME...MOT...LOC 1906Z 252DEG 14KT 3576 7881 GIH
Special weather statement, Jul 15, 3:16 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 316 PM EDT TUE JUL 15 2014 NCZ022-023-039-040-152000- GUILFORD-RANDOLPH-CHATHAM-ALAMANCE- 316 PM EDT TUE JUL 15 2014 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN GUILFORD...NORTHERN RANDOLPH...NORTHWESTERN CHATHAM AND SOUTHWESTERN ALAMANCE COUNTIES UNTIL 400 PM EDT... AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RANDLEMAN...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREENSBORO...BURLINGTON...ASHEBORO...RANDLEMAN...SILER CITY...ELON COLLEGE...GIBSONVILLE...PLEASANT GARDEN...LIBERTY AND RAMSEUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3573 7947 3571 7996 3601 7992 3613 7945 TIME...MOT...LOC 1916Z 266DEG 16KT 3590 7984 GIH
Special weather statement, Jul 15, 3:28 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
328 PM EDT TUE JUL 15 2014
NCZ021-022-038-039-152030-
GUILFORD-RANDOLPH-FORSYTH-DAVIDSON-
328 PM EDT TUE JUL 15 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
GUILFORD...WESTERN RANDOLPH...SOUTHERN FORSYTH AND DAVIDSON COUNTIES
UNTIL 430 PM EDT...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF LINWOOD...OR 12 MILES SOUTHWEST
OF LEXINGTON...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...LEXINGTON...THOMASVILLE...
KERNERSVILLE...CLEMMONS...LINWOOD...LEWISVILLE AND ARCHDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3611 7992 3551 7992 3551 8018 3558 8021
3568 8033 3572 8033 3574 8046 3581 8047
3583 8049 3584 8039 3588 8042 3589 8037
3596 8038 3599 8042 3601 8042 3606 8046
3604 8049 3609 8051
TIME...MOT...LOC 1927Z 269DEG 31KT 3572 8045
10Special weather statement, Jul 15, 3:36 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
336 PM EDT TUE JUL 15 2014
NCZ008-009-026-041-152015-
VANCE-WAKE-GRANVILLE-FRANKLIN-
336 PM EDT TUE JUL 15 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHWESTERN VANCE...NORTHEASTERN WAKE...SOUTHEASTERN GRANVILLE AND
FRANKLIN COUNTIES UNTIL 415 PM EDT...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 30 TO 40 MPH WINDS
OVER FAR NORTHERN WAKE AND SOUTHEAST GRANVILLE COUNTY... ALONG A
LINE EXTENDING FROM 6 MILES EAST OF CREEDMOOR TO 6 MILES WEST OF
WAKE FOREST...AND MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...LOUISBURG...WAKE FOREST...FRANKLINTON...KITTRELL...BUNN...
ROLESVILLE...YOUNGSVILLE...CENTERVILLE AND PILOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS.
&&
LAT...LON 3624 7816 3625 7813 3621 7811 3621 7806
3591 7820 3588 7822 3586 7874 3623 7860
3625 7820 3625 7817
TIME...MOT...LOC 1935Z 256DEG 21KT 3612 7857 3595 7864
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:13 PM EDT | Special Weather Statement | RAH | Durham | 47 min |
| Jul 14, 8:53 PM EDT | Special Weather Statement | RAH | Wake | 37 min |
| Jul 15, 12:57 PM EDT | Special Weather Statement | RAH | Johnston | 63 min |
| Jul 15, 1:20 PM EDT | Special Weather Statement | RAH | Sampson | 40 min |
| Jul 15, 1:21 PM EDT | Special Weather Statement | RAH | Forsyth | 39 min |
| Jul 15, 1:59 PM EDT | Special Weather Statement | RAH | Sampson | 16 min |
| Jul 15, 2:02 PM EDT | Special Weather Statement | RAH | Duplin | 28 min |
| Jul 15, 2:05 PM EDT | Special Weather Statement | RAH | Greene | 10 min |
| Jul 15, 2:21 PM EDT | Special Weather Statement | RAH | Edgecombe, Wayne, Wilson | 39 min |
| Jul 15, 2:37 PM EDT | Special Weather Statement | RAH | Harnett | 38 min |
| Jul 15, 2:43 PM EDT | Special Weather Statement | RAH | Durham, Granville | 47 min |
| Jul 15, 3:07 PM EDT | Special Weather Statement | RAH | Wake | 38 min |
| Jul 15, 3:16 PM EDT | Special Weather Statement | RAH | Guilford | 44 min |
| Jul 15, 3:28 PM EDT | Special Weather Statement | RAH | Davidson | 62 min |
| Jul 15, 3:29 PM EDT | Areal Flood Advisory | RAH | Edgecombe | 2 hr |
| Jul 15, 3:36 PM EDT | Special Weather Statement | RAH | Franklin | 39 min |
| Jul 15, 3:43 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance | 47 min |
| Jul 15, 4:24 PM EDT | Special Weather Statement | RAH | Warren | 36 min |
| Jul 15, 4:27 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Franklin, Granville, Orange and 4 more | 3 hr |
| Jul 15, 4:28 PM EDT | Special Weather Statement | RAH | Franklin | 47 min |
| Jul 15, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Orange, Person, Wake | 56 min |
| Jul 15, 4:52 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 38 min |
| Jul 15, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 39 min |
| Jul 15, 4:59 PM EDT | Flash Flood Warning | RAH | Durham | 3 hr |
| Jul 15, 5:17 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake, Warren | 58 min |
| Jul 15, 5:26 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 49 min |
| Jul 15, 5:45 PM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Jul 15, 6:01 PM EDT | Special Weather Statement | RAH | Moore | 59 min |
| Jul 15, 6:06 PM EDT | Special Weather Statement | RAH | Halifax, Nash, Wilson | 54 min |
| Jul 15, 7:14 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.